MAUDE Adverse Event Report: GN RESOUND; RT961-DRW,ONE 9

GN RESOUND; RT961-DRW,ONE 9
Model Number RT961-DRW,ONE 9,GN RESOUND
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Skin Irritation (2076); Partial Hearing Loss (4472)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Comment by manufacturer: we will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.
 
Event or Problem Description
As reported by local customer service: loud screeching sound after getting the low battery indicator.Gets a "loud screeching sound" after 10-15 minutes after getting the low battery warning.If you open and then close the battery door the aid is "dead" and he will then replace the battery and then it works fine.Patient experiencing bad tinnitus from screech and right ear hurts from screech.Questionnaire: was the sound painful and/or did it cause harm to the patient or other person? yes.Has the patient been in contact with a professional? no.Please choose the duration of the sound? up to 10 seconds.What type of receiver? medium power.
 
Additional Manufacturer Narrative
Gn hearing a/s has become aware that this mdr report failed submission to fda without our notice.The fda help desk has advised to re-submit the reports.This is a re-submission of existing mdr follow up submitted on 26mar2021.Final report summary: the case has been reviewed from a clinical perspective.Customer reported: hearing aid gets a "loud screeching sound" after 10-15 minutes after getting the low battery warning.If you open and then close the battery door the aid is "dead" and he will then replace the battery and then it works fine.End user reported that his tinnitus was worse after hearing the screeching sound.He also reported intermittent "pain" on that ear gn has tried to follow up with customer to see if end user still experiences that tinnitus has worsened.It has not been possible to get a follow-up reply on this.Ea investigation results: noise is generated at 0.95 battery voltage.The noise level with the attached marie is 97 db spl in a 2cc coupler.Attaching the most powerful receiver, the up, adds 12 db to the output level, so if an up receiver was attached the output will be 109 db spl in a 2cc coupler.It is evaluated that the max output cannot be higher than 109 db spl using the most powerful receiver.The noise present is short, the battery voltage will drop fast below 0,95 volt since the battery is used op.Battery voltage below 0.95 volt the hearing aid stop working.Clinical evaluation of the event: the investigation shows that the device produces a noisy sound when the battery is dying.The maximum output of the noise with the attached marie receiver is 97 db spl.The end user experienced worsened tinnitus after being exposed to this noise, but it is not known if the tinnitus worsening is still present.A noise at the measured output level of 97 db spl can be unpleasant, but is not likely to be harmful to residual hearing for shorter duration of time.Clinical conclusion on the case is that a the defect could be reproduced, but that the output level of this is not likely to be harmful.However, it cannot be excluded that this could have caused a temporary worsening in tinnitus.Clinical evaluation according to 0378040 clin eval plan&rpt,ha&tsg: the clinical evaluation for the device family does evaluate loud sounds and this is addressed in the risk analysis and mitigated to an acceptable limit by built-in protective measures in the device design.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Final report conclusion: the investigation shows that the device produces a noisy sound when the battery is dying and this defect of the device could be reproduced.The end user experienced worsened tinnitus after being exposed to this noise, but it is not known if the tinnitus worsening is still present, but it cannot be excluded.A noise at the measured output level of 97 db spl can be unpleasant, but is not likely to be harmful to residual hearing.However, it cannot be excluded that the event could have caused a temporary or potentially permanent worsening in the patients existing tinnitus.As the term temporary is difficult to define and as tinnitus is a difficult condition to live with and can be regarded as a serious injury or serious /difficult condition to live under, we conclude that this event is reportable.We consider this to be a one off a kind event and no further actions will be taken.Similar cases will be trended.
 
Event or Problem Description
As reported by local customer service: loud screeching sound after getting the low battery indicator.Gets a "loud screeching sound" after 10-15 minutes after getting the low battery warning.If you open and then close the battery door the aid is "dead" and he will then replace the battery and then it works fine.Patient experiencing bad tinnitus from screech and right ear hurts from screech.Questionnaire: was the sound painful and/or did it cause harm to the patient or other person? yes has the patient been in contact with a professional? no.Please choose the duration of the sound? up to 10 seconds what type of receiver? medium power.Final report summary and conclusion.

Brand Name
GN RESOUND
Common Device Name
RT961-DRW,ONE 9
MDR Report Key11075372
Report Number3005650109-2020-00055
Device Sequence Number19515943
Product Code OSM
UDI-Device Identifier05708296156801
UDI-Public05708296156801
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberRT961-DRW,ONE 9,GN RESOUND
Device Catalogue Number20967272
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2020
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date09/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;